Coming off zoladex help!

Hey ladies!

So I'm on 4/6 zoladex injections now. It's been hard and to be honest I can't bloody wait for them to stop. But 2 more to push through.

I've found my hot flushes are uncontrollable and so uncomfortable for a 22 year old 😩. I can't remember the last time I slept properly. And my mood swings are just something else. But I haven't had a period so that means no pain. The odd cramp here and there but not as much. Also I have still been bloating.

I'm now looking for help/advice on what you was like coming off zoladex?? I'm trying to prepare myself for a mental horrendous period!

Any advice please!!!

Ellis xxx

13 Replies

oldestnewest
  • Hi Ellis. I am a seventy year old retired male on Zoladex for ongoing care of metastatic prostate cancer, very common. I joined this website because I had severe insomnia, leg cramps, aching bones, weight gain, muscular atrophy and those unbearable hot flushes. I even found I teared up in movies, strange for an Alpha male but did not grow breasts... much to the disappointment of my female work colleagues.. thank heavens. My oncology prof puts me on Zoladex until my PSA drops then takes me off it. Mega Magnesium helps with the cramps but does not totally eliminate them. Same with Evening Primrose Oil for the flushes but recently I was given low dose (37.5mg) Effexor and no more hot flushes. Amazing! Being male I cannot totally relate to your experience of withdrawal but I seem to get an increase of symptoms towards the end of my 3 monthly injections. I suspect the slow release breaks up at end of its life. Once this is overcome after 3 weeks or so I return to a normal life until the Zoladex has to be reintroduced. Stay positive. I can see the humour in a big muscled male getting teased by his former female colleagues about hot flushes, breasts and teary movies.I take strength from President FDR who said "the only thing to fear is fear itself" and you might find him to be so correct.

  • Hi there I also have been poisoned by it. Facebook group please come fight with me #lupronvictims my name is Cheryl newton I'm now disabled with alot of serious symptoms xxx

  • Hi I had my last injection on 7th Feb and had a period again on 10th April it was fine very heavy ( very ) again but not as painful.

    However I am still bleeding now so last week I was given another injection to prevent my anemia from worsening. Still bleeding so that's not great lots of clots but hopefully this will stop soon and I will have a couple of months bleeding and pain free whilst I wait for op date.

    Coming off was fine no side effects at all.

  • I'm sorry hun 😢 please don't have the last two. I had seven prostap injections which is the same as zoladex and I'm disabled now. I have osteoporosis

  • I also suffer from narcolepsy now too I didn't before the injections I stutter and stammer My brain don't work like it used to its chemotherapy hun and they are getting paid for each lot of poison they pit in. I have a group please come see the info for yourself on Facebook #lupronvictims and look at the lupron victims hub online too. I have alot more problems too. All from these injections please don't have any more hun 💖 xxx

  • Hello I presume it's the same as prostrap? For stopping horrendous periods(7months continually without a stop) anyway I'm on my 3 one and apart from a lump in the tummy we're it gets injected I have been fine the lump is sore a little lasts about 3 weeks but it's stopped the problem

    I'm told 3-6 months is the life ngest you can have them but I will never want to stop as it's bliss no periods I'm 48 been in crazy periods since 11 yrs old

    But in answer to you're question my friend had it and after 5 months stopped

    She had a real heavy period after 10 days and was in back pain why awaiting the bleed, she was confident bed to bed for 3 days but on the 6 day all stopped and she is. Ow back to regular bleeds a tad heavy for the first 2 then this month the 3 one is ok light and lasted 4 days

    She is 50!

    I believe every one is different in how there bodies react to certain things/pills/needles etc and not one person can say 100 % what's going to happen as we're all different but if a lot have similar reactions then I'm pretty sure that's what to go on

    I would expect the worst and if it's easier then that's good

    I hope you're periods and pains get better for you

    If not then try the coil my daughter in law is 30 has 2 kids and has it and she had this needle from 19 to 23

    So other things can help

    Take care let us no how you get on x

  • Hi

    I had the zoladex injections for 9 months and it was bliss. It didn't take away everything I still had the odd bad couple of days and some heavy bleeding. I suffered from terrible night sweats and mood swings but was given a low dose of HRT to help with this. But it was amazing to have a break from the constant bleeding, pain and being spaced out on strong painkillers.

    My period came back less than a month after my last injection so I was almost instantly back to my same old cycle. I was offered the pill and the coil to try and keep the bleeding at bay but I refuse to do things I have tried before and don't work (i have had the coil twice and both fell out after a couple of months).

    I recently had surgery to have endo abelshion (sorry may have spelt that wrong) but unfortunately this was botched, so waiting to see what can be done next......... I feel it's a constant waiting game.

    Try and see if they can help with the flushes and moods, it's worth a try. Don't give up hope and don't be talked into things you don't feel is right either.

    Good luck x

  • Hi I had 6 months of zoladex after excision surgery in 2011. My periods came back after about 8/9 weeks. It was no worse than a normal period (as far as I remember). I was sad I didn't get longer without them coming back but my consultant said 6-12 weeks was usual. After that back to usual cycle.

  • I know what your saying about inability to sleep & the hot flushes & moods but on the upside - no periods for about 4 whole months, bit of light spotting in first 2 months of treatment, but I had so much more energy cause it decreased my pain and I was able to do more. I was on zoladex for 6 mths(surgery for Stage 4 endo Nov 15, then zoladex injections Jan16-Jun16). I think it raised my cholesterol a bit though. About 1 month after coming off it, I was quite depressed, but that doesn't happen to everyone. Good luck

  • Periods returned approx 2months after stopping zoladex

  • Hi!

    I had my period back the second month after stopping zoladex, and it wasn't painful. I also gave up diary and meat products (except fish and I now eat bio eggs). After a year I had 2-3 hours of pain in the first day of my periods (for 3 - 4 months), but in the last 2 months the pain was gone. The only new treatment I had in the last 2 months was taking alfalfa (lucerne) pills for an erosive gastritis so I wonder if that might have had any effects on the endocrine system. I had the zoladex injections for 6 months and there is a high risk for osteoporosis, so try to change your lifestyle instead of having to deal with later possible interventions and worsening osteoporosis because of zoladex and alike.

    Take care!

  • Hi Ellis. I suffered terribly with all the usual menopausal symptoms first time round but they were much improved when given hrt. Can u ask your dr or gp for this? I did end up with severe hip pain but this has now eased since finishing the course. It took 6 months for my period to return and unfortunately it was just as heavy as before.

  • Hi Ellis. I was on those injections for a year back in 2011. When they stopped, my periods started back up about 2 months later and we're much less painful. Unfortunately atm I have my endometriosis back and am waiting for a laproscopy. Coming of the Zolodex was fine and I don't miss those hot flushes!! xx

You may also like...